MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3548214
Medical Device Problem Codes Material Discolored (1170); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: discoloration.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that female patient underwent breast reconstruction with 550cc mentor cpx 4 breast tissue expanders.During the upgrade procedure to breast implants, it was discovered that one of the expanders was discolored and filled with what appeared to be blood.
 
Additional Manufacturer Narrative
Correction: after secondary review of this file performed on 12/13/2019, it was decided to remove material discoloration add code device contamination, to more accurately capture the reported event.On 12/18/2019, the photo investigation was completed.Device investigation summary: upon visual inspection of the picture provided, the sample was observed to have some brown particles.The photos do not provide enough evidence to determine their origin.Hands on analysis should provide the evidence necessary to confirm any failure.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9398510
Report Number1645337-2019-24835
Device Sequence Number2648341
Product Code LCJ
UDI-Device Identifier00081317006558
UDI-Public00081317006558
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K130813
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3548214
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;